Problem: fatigue related to afib medication. I have atrial fibrillation; this occurred 4 years ago, about 6 weeks after an eye operation. I have tried 4 drugs, in this order: Lanoxin (produces bearable fatigue but wasn't effective); Atenolol (severe fatigue); Cardizem (severe fatigue); and now Rythmol (severe fatigue).
I feel good in the morning, full of energy. By 10:30 I begin to tire. I absolutely require about 4 to 5 hours of bed rest every afternoon. I have no other side effects from Rythmol. My heart is in sinus rythm 24 hours per day. My cardiologist says that I could try another drug.
Are there any studies concerning fatigue and the drugs my cardiologist has discussed - flecainide, sotalol, or amiodarone? (I have a background in science and won't have trouble reading these studies.)
There are no studies per se of fatigue and these medications but some are known to have this side effect - particularly those in the beta-blocker family (e.g. sotolol). Of the three you mentioned flecanide is the least likely to cause fatigue. The other option is a non-pharmacologic approach such as ablation.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.